Alert archive / California / Wind Advisories in 2019

Wind Advisory 9, NWS Sacramento, CA

February 8, 2019

NWS Sacramento, CA issued this wind advisory at Feb 8, 2019, 2:52 PM PST. It took effect at Feb 9, 2019, 1:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2019, 2:52 PM PST (22:52 UTC)
In effect from
Feb 9, 2019, 1:00 PM PST
Expired
Feb 9, 2019, 11:00 PM PST
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

693 
WWUS76 KSTO 082252
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
252 PM PST Fri Feb 8 2019

...Windy Conditions Saturday Afternoon and Evening...

.Southerly winds will be increasing throughout the day on
Saturday. The strongest winds will be confined to the northern 
and central portions of the Sacramento Valley where gusts will 
peak up to 45 mph.

CAZ015-016-091400-
/O.NEW.KSTO.WI.Y.0009.190209T2100Z-190210T0700Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
252 PM PST Fri Feb 8 2019

...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PST SATURDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 1 PM to 11 PM PST Saturday. 

* TIMING...Saturday afternoon and evening. 

* WINDS...South 15 to 25 mph gusting up to 45 mph.

* IMPACTS...Tree branches down, possible local power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
3 follow-up statements
509 
WWUS76 KSTO 091224
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
424 AM PST Sat Feb 9 2019

...Windy Conditions this Afternoon and Evening...

.Southerly winds will be increasing throughout the day today. The
strongest winds will be confined to the northern and central 
portions of the Sacramento Valley where gusts will peak up to 45 
mph.

CAZ015-016-100700-
/O.CON.KSTO.WI.Y.0009.190209T2100Z-190210T0700Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
424 AM PST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PST THIS EVENING...

* TIMING...Strongest winds this afternoon and evening.

* WINDS...South 15 to 25 mph gusting up to 45 mph.

* IMPACTS...Tree branches down, possible local power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
904 
WWUS76 KSTO 100316
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
716 PM PST Sat Feb 9 2019

CAZ015-100430-
/O.CAN.KSTO.WI.Y.0009.000000T0000Z-190210T0700Z/
Northern Sacramento Valley-
Including the cities of Redding and Red Bluff
716 PM PST Sat Feb 9 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ016-100700-
/O.CON.KSTO.WI.Y.0009.000000T0000Z-190210T0700Z/
Central Sacramento Valley-
Including the cities of Chico, Oroville, and Marysville/Yuba City
716 PM PST Sat Feb 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING...

* TIMING...evening.

* WINDS...South 15 to 25 mph gusting up to 45 mph.

* IMPACTS...Tree branches down, possible local power outages, 
  difficult driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
915 
WWUS76 KSTO 100703
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1103 PM PST Sat Feb 9 2019

CAZ016-100815-
/O.EXP.KSTO.WI.Y.0009.000000T0000Z-190210T0700Z/
Central Sacramento Valley-
Including the cities of Chico, Oroville, and Marysville/Yuba City
1103 PM PST Sat Feb 9 2019

...WIND ADVISORY HAS EXPIRED...

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 8, 3:33 AM PST, 11 hours 19 minutes earlier.

Area forecast discussion, Feb 8, 3:33 AM PST, 11 hours 19 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
333 AM PST Fri Feb 8 2019

.SYNOPSIS...
Cold and showery pattern returns with several weather systems
forecast to bring low-elevation snow to the region into next week.
Check ahead before planning travel into the foothills and
mountains.

&&

.DISCUSSION...
Partly to mostly cloudy skies cover the region early this morning
as satellite imagery shows the cold upper low (and its bands of
associated showers) off the northwest coast of California
centered along 130W just to the south of 40N. Current temperatures
are milder compared to 24 hours ago due to the cloud cover and
range from the single digits in the mountain valleys to the mid
30s to mid 40s across the Central Valley.

Several cold systems are forecast to affect the region into early
next week. This first disturbance and associated frontal band
pivots through central California tonight bringing increased
precipitation out ahead of it by late this afternoon or early this
evening. Snow levels remain fairly low, so accumulating snowfall
likely again for the Coastal Range and foothills. Highest POP/QPF
will be across the southern half of the forecast area with lighter
amounts over the northern mountains and northern Sacramento
Valley.

The break between the first system and a second stronger system
will be very brief, and likely not noticeable for many areas. A
brief break in showers will be possible Saturday morning before
the next round of showers drops south with the cold front Saturday
afternoon.

Another break will be possible later Sunday and Sunday night
before a third system spreads precipitation back into the region
early next week.

Although winter impacts are likely over the mountains this
weekend due to moderate snowfall, the colder and drier source
region of these weather systems will limit moisture and Valley
rainfall. Therefore flood or debris flow impacts are not expected
at the lower elevations. Best chance for a little snow across the
northern Sacramento Valley will be Sunday.

&&

.EXTENDED DISCUSSION (Tuesday THROUGH Friday)
Active pattern is expected by mid-late next week given persistent
troughing pattern. However, storm strength and timing differences
are still evident leading to low confidence in specific details.
Guidance suggests a strong system diving southward around the
middle of next week that could have a chance to tap some Pacific
moisture, and bring widespread precipitation across the region. At
this point, the GFS is the most aggressive solution. In addition,
the GFS and EC disagree with how quickly to eject this system
eastward, with the ECMWF being much more progressive than the GFS.
Additional waves of precipitation could be possible late in the
week, potentially through next weekend.

&&

.AVIATION...
Precipitation will gradually move in from the west this afternoon
into the evening hours with lowering visibilities/ceilings
leading to MVFR, locally IFR, conditions. Wind gusts up 15-20 kts
possible from KSCK southward mainly after 02Z Saturday.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 4 PM this afternoon to 4 AM PST Monday
for Burney Basin / Eastern Shasta County-Clear Lake/Southern
Lake County-Motherlode-Mountains Southwestern Shasta County to
Northern Lake County-Northeast Foothills/Sacramento Valley-
Shasta Lake Area / Northern Shasta County-West Slope Northern
Sierra Nevada-Western Plumas County/Lassen Park.

&&

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.